Alert archive / Iowa / Wind Advisories in 2020
Wind Advisory 15, NWS Des Moines, IA
NWS Des Moines, IA issued this wind advisory at Nov 7, 2020, 1:49 PM CST for 19 counties in Iowa. It took effect at Nov 8, 2020, 10:00 AM CST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Nov 7, 2020, 1:49 PM CST (19:49 UTC)
- In effect from
- Nov 8, 2020, 10:00 AM CST
- Expired
- Nov 8, 2020, 6:00 PM CST
- In force
- 8 hr
- Issued by
- NWS Des Moines, IA
Counties Audubon County, IA, Calhoun County, IA, Carroll County, IA, Cerro Gordo County, IA, Crawford County, IA, Emmet County, IA, Franklin County, IA, Greene County, IA, Hamilton County, IA, Hancock County, IA, Humboldt County, IA, Kossuth County, IA, Palo Alto County, IA, Pocahontas County, IA, Sac County, IA, Webster County, IA, Winnebago County, IA, Worth County, IA, Wright County, IA
The radar
The Des Moines radar (KDMX), 114 km from the middle of the area, began a volume at 19:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 7.8 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1144 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -77 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
489 WWUS73 KDMX 071949 NPWDMX URGENT - WEATHER MESSAGE National Weather Service Des Moines IA 149 PM CST Sat Nov 7 2020 IAZ004>007-015>017-023>026-033>036-044>046-057-080400- /O.NEW.KDMX.WI.Y.0015.201108T1600Z-201109T0000Z/ Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo- Pocahontas-Humboldt-Wright-Franklin-Sac-Calhoun-Webster-Hamilton- Crawford-Carroll-Greene-Audubon- Including the cities of Estherville, Algona, Forest City, Lake Mills, Northwood, Manly, Emmetsburg, Garner, Britt, Kanawha, Mason City, Clear Lake, Pocahontas, Laurens, Rolfe, Fonda, Gilmore City, Humboldt, Eagle Grove, Clarion, Belmond, Hampton, Sac City, Lake View, Odebolt, Wall Lake, Schaller, Early, Rockwell City, Manson, Lake City, Pomeroy, Fort Dodge, Webster City, Denison, Carroll, Jefferson, Audubon, and Exira 149 PM CST Sat Nov 7 2020 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 6 PM CST SUNDAY... * WHAT...South winds 25 to 30 mph with gusts in excess of 45 mph expected. * WHERE...Northern into parts of central Iowa. * WHEN...From 10 AM to 6 PM CST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/desmoines Ansorge
5 follow-up statements
176 WWUS73 KDMX 080222 NPWDMX URGENT - WEATHER MESSAGE National Weather Service Des Moines IA 822 PM CST Sat Nov 7 2020 IAZ004>007-015>017-023>026-033>036-044>046-057-081030- /O.CON.KDMX.WI.Y.0015.201108T1600Z-201109T0000Z/ Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo- Pocahontas-Humboldt-Wright-Franklin-Sac-Calhoun-Webster-Hamilton- Crawford-Carroll-Greene-Audubon- Including the cities of Estherville, Algona, Forest City, Lake Mills, Northwood, Manly, Emmetsburg, Garner, Britt, Kanawha, Mason City, Clear Lake, Pocahontas, Laurens, Rolfe, Fonda, Gilmore City, Humboldt, Eagle Grove, Clarion, Belmond, Hampton, Sac City, Lake View, Odebolt, Wall Lake, Schaller, Early, Rockwell City, Manson, Lake City, Pomeroy, Fort Dodge, Webster City, Denison, Carroll, Jefferson, Audubon, and Exira 822 PM CST Sat Nov 7 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 6 PM CST SUNDAY... * WHAT...South winds 25 to 30 mph with gusts in excess of 45 mph expected. * WHERE...Northern into parts of central Iowa. * WHEN...From 10 AM to 6 PM CST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/desmoines
938 WWUS73 KDMX 080935 NPWDMX URGENT - WEATHER MESSAGE National Weather Service Des Moines IA 335 AM CST Sun Nov 8 2020 IAZ004>007-015>017-023>026-033>036-044>046-057-081745- /O.CON.KDMX.WI.Y.0015.201108T1600Z-201109T0000Z/ Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo- Pocahontas-Humboldt-Wright-Franklin-Sac-Calhoun-Webster-Hamilton- Crawford-Carroll-Greene-Audubon- Including the cities of Estherville, Algona, Forest City, Lake Mills, Northwood, Manly, Emmetsburg, Garner, Britt, Kanawha, Mason City, Clear Lake, Pocahontas, Laurens, Rolfe, Fonda, Gilmore City, Humboldt, Eagle Grove, Clarion, Belmond, Hampton, Sac City, Lake View, Odebolt, Wall Lake, Schaller, Early, Rockwell City, Manson, Lake City, Pomeroy, Fort Dodge, Webster City, Denison, Carroll, Jefferson, Audubon, and Exira 335 AM CST Sun Nov 8 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS EVENING... * WHAT...South winds 25 to 30 mph with gusts in excess of 45 mph expected. A few isolated gusts above 50 mph possible. * WHERE...Northern Iowa and portions of central Iowa. * WHEN...From 10 AM to 6 PM CST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Krull For more information from the National Weather Service visit https://weather.gov/desmoines
617 WWUS73 KDMX 081710 NPWDMX URGENT - WEATHER MESSAGE National Weather Service Des Moines IA 1110 AM CST Sun Nov 8 2020 IAZ004>007-015>017-023>026-033>036-044>046-057-090000- /O.CON.KDMX.WI.Y.0015.000000T0000Z-201109T0000Z/ Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo- Pocahontas-Humboldt-Wright-Franklin-Sac-Calhoun-Webster-Hamilton- Crawford-Carroll-Greene-Audubon- Including the cities of Estherville, Algona, Forest City, Lake Mills, Northwood, Manly, Emmetsburg, Garner, Britt, Kanawha, Mason City, Clear Lake, Pocahontas, Laurens, Rolfe, Fonda, Gilmore City, Humboldt, Eagle Grove, Clarion, Belmond, Hampton, Sac City, Lake View, Odebolt, Wall Lake, Schaller, Early, Rockwell City, Manson, Lake City, Pomeroy, Fort Dodge, Webster City, Denison, Carroll, Jefferson, Audubon, and Exira 1110 AM CST Sun Nov 8 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Southerly winds 25 to 30 mph with gusts in excess of 45 mph expected. A few isolated gusts above 50 mph possible. * WHERE...Northern Iowa and portions of central Iowa. * WHEN...Until 6 PM CST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ KCM/Cogil For more information from the National Weather Service visit https://weather.gov/desmoines
806 WWUS73 KDMX 082146 NPWDMX URGENT - WEATHER MESSAGE National Weather Service Des Moines IA 346 PM CST Sun Nov 8 2020 IAZ004>007-015>017-023>026-033>036-044>046-057-090000- /O.CON.KDMX.WI.Y.0015.000000T0000Z-201109T0000Z/ Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo- Pocahontas-Humboldt-Wright-Franklin-Sac-Calhoun-Webster-Hamilton- Crawford-Carroll-Greene-Audubon- Including the cities of Estherville, Algona, Forest City, Lake Mills, Northwood, Manly, Emmetsburg, Garner, Britt, Kanawha, Mason City, Clear Lake, Pocahontas, Laurens, Rolfe, Fonda, Gilmore City, Humboldt, Eagle Grove, Clarion, Belmond, Hampton, Sac City, Lake View, Odebolt, Wall Lake, Schaller, Early, Rockwell City, Manson, Lake City, Pomeroy, Fort Dodge, Webster City, Denison, Carroll, Jefferson, Audubon, and Exira 346 PM CST Sun Nov 8 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Southerly winds 25 to 30 mph with gusts in excess of 45 mph expected. A few isolated gusts above 50 mph possible. * WHERE...Northern Iowa and portions of central Iowa. * WHEN...Until 6 PM CST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ KCM/Donavon For more information from the National Weather Service visit https://weather.gov/desmoines
516 WWUS73 KDMX 082352 NPWDMX URGENT - WEATHER MESSAGE National Weather Service Des Moines IA 552 PM CST Sun Nov 8 2020 IAZ004>007-015>017-023>026-033>036-044>046-057-090100- /O.EXP.KDMX.WI.Y.0015.000000T0000Z-201109T0000Z/ Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo- Pocahontas-Humboldt-Wright-Franklin-Sac-Calhoun-Webster-Hamilton- Crawford-Carroll-Greene-Audubon- Including the cities of Estherville, Algona, Forest City, Lake Mills, Northwood, Manly, Emmetsburg, Garner, Britt, Kanawha, Mason City, Clear Lake, Pocahontas, Laurens, Rolfe, Fonda, Gilmore City, Humboldt, Eagle Grove, Clarion, Belmond, Hampton, Sac City, Lake View, Odebolt, Wall Lake, Schaller, Early, Rockwell City, Manson, Lake City, Pomeroy, Fort Dodge, Webster City, Denison, Carroll, Jefferson, Audubon, and Exira 552 PM CST Sun Nov 8 2020 ...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING... The wind has fallen below advisory criteria, therefore, the advisory will be allowed to expire. $$ For more information from the National Weather Service visit https://weather.gov/desmoines
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this wind advisory went out at Nov 7, 11:36 AM CST, 2 hours 13 minutes earlier.
Area forecast discussion, Nov 7, 11:36 AM CST, 2 hours 13 minutes before
Area Forecast Discussion National Weather Service Des Moines IA 1136 AM CST Sat Nov 7 2020 .DISCUSSION.../Today through Friday/ Issued at 333 AM CST Sat Nov 7 2020 Our primary weather stories will be windy conditions this weekend, especially north and west Sunday, increasing chances for rain and some thunderstorms Monday into Tuesday, and cooler temperatures coincident with that precipitation. Our weather won't change a whole lot this weekend with dry and warm conditions, but with strong southerly flow. This will produce brisk winds, especially during daytime mixing. Gusts may reach 30 kts north and west today, and 40 kts in those same locations Sunday. Both sustained speeds and gusts will likely lead to a Wind Advisory there by this time tomorrow. Will also continue to boost high temps toward the top of the guidance suite as has been the case recently. Record highs are not quite anticipated, but record high mins are possible. The warm conditions, increasing winds, and recent dry fuels will continue to elevate fire weather conditions somewhat, but moisture levels driven by dewpoints near normal highs will keep extreme values at bay. By late Sunday Night into Monday, the sprawling western CONUS long wave trough will finally move far enough east to bring a cold front and precip into northwest Iowa. Although there will be some kinematic support, mainly warm/theta-e advection and frontogenetical forcing will blossom precip just behind the front as it slowly moves south and east into Tue morning. Moisture transport along the 300K isentropic surface will be very strong and help boost specific humidities, precipitable water, and integrated water vapor transport to near climatological maxes per the 12z EC Ensemble driving widespread 1+" rainfall amounts central and northwest by Tuesday. With moderate to severe drought still in place in these areas, it will be soggy but flooding is not anticipated. RFC contingency forecasts keep all river sites below action stage. There is a low end severe potential immediately along the behind the front, but weak instability should preclude much of a threat. By Tuesday morning the short waves/PV anomalies dropping into the Pacific northwest today will eventually cycle through the long wave trough reaching the Siouxland area by midday Tuesday. This will mature both thermodynamic and kinematic forcing into a deformation zone as cooler temperatures filter into Iowa as cyclogenesis occurs into Wisconsin. This may lead to a window of mixed precipitation and eventually light snow north before precip chances diminish by evening. As mentioned in the previous discussion, confidence in details is low, but it would appear that areas north of a Fort Dodge to Mason City line could potentially see some minor travel impacts. Heading into the middle of next week our high amplitude flow will give way to a broader mean trough followed by a short wave passage either Thu Night or early Fri. Models are fairly consistent increasing thermodynamic and kinematic forcing, but with limited time for moisture to recharge between systems any lift looks moisture starved so confidence is low and PoPs remain the same. What precip that occurs, if any, could be either light rain or light snow depending on its timing with the diurnal cycle. This pattern will also keep temps just below normal for the remainder of the period. && .AVIATION.../For the 18Z TAFS through 18Z Sunday afternoon/ Issued at 1136 AM CST Sat Nov 7 2020 No big changes with widespread VFR conditions expected through the forecast period. Winds expected to remain gusty this afternoon from the south with non-convective low level wind shear overnight as boundary layer decouples. Gusts will return in force on Sunday as mixing once again increases with daytime heating. && .DMX WATCHES/WARNINGS/ADVISORIES...NONE. && DISCUSSION...Small AVIATION...Cogil
Hazardous weather outlook, Nov 7, 3:44 AM CST, 10 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Des Moines IA 344 AM CST Sat Nov 7 2020 IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075- 081>086-092>097-080945- Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo- Pocahontas-Humboldt-Wright-Franklin-Butler-Bremer-Sac-Calhoun- Webster-Hamilton-Hardin-Grundy-Black Hawk-Crawford-Carroll-Greene- Boone-Story-Marshall-Tama-Audubon-Guthrie-Dallas-Polk-Jasper- Poweshiek-Cass-Adair-Madison-Warren-Marion-Mahaska-Adams-Union- Clarke-Lucas-Monroe-Wapello-Taylor-Ringgold-Decatur-Wayne- Appanoose-Davis- 344 AM CST Sat Nov 7 2020 This Hazardous Weather Outlook is for portions of central Iowa. .DAY ONE...Today and tonight Wind gusts up to 30 MPH are possible Saturday afternoon. This may result in loose objects becoming displaced. .DAYS TWO THROUGH SEVEN...Sunday through Friday On Sunday, wind gusts exceeding 40 MPH are likely. This will result in loose objects be blown and displaced. High profile vehicles may experience difficulty driving at highway speeds. Monday and Tuesday, multiple rounds of rain showers are expected. 1 to 2 inches of rain between Monday and Tuesday is possible. There will also be potential for a few thunderstorms. The severe threat, if any, remains uncertain at this time. On Tuesday, light snow, and a wintry mix of precipitation is possible as temperatures become cooler. .SPOTTER INFORMATION STATEMENT... Spotters may be needed at some point Monday or Tuesday. Rainfall reports are always appreciated. Krull
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.